CORNWALL POLICE SERVICE AND EOHU WARN ABOUT INCREASED OVERDOSES IN CORNWALL AND AREA
The Cornwall Police Services (CPS) and the Eastern Ontario Health Unit (EOHU) are warning residents about an increase in drug-related overdoses in and around the City of Cornwall. Many of the overdoses have been linked to opioids like “purple heroin” or “purple,” a substance that is a dangerous mix of fentanyl, benzodiazepines, and other substances. CPS and EOHU have also received reports of other substances which come in a variety of colors beyond purple.
OVERDOSE PREVENTION & SAFETY TIPS:
- Never use alone.
- If you are going to use alone, call the National Overdose Response Service at 1-888-688-6677. A non-judgmental peer will stay on the line with you for approximately 30 minutes to provide support if needed.
- Use only where help is available.
- Don’t mix drugs.
- Take a test dose and wait before taking more of the drug.
- Get a free naloxone kit that can help to reverse the effects of an opioid overdose.
- Use only new drug paraphernalia supplies and avoid sharing supplies to reduce the risk of getting or passing an infectious disease .
SIGNS OF AN OPIOID OVERDOSE:
- User may be nodding off, not waking up easily, or unresponsive.
- Breathing very slowly or not at all.
- Lips and fingernails may be blue/gray.
- Skin may be cold and clammy.
- Body may be limp, possibly very tense or they may be shaking
- Snoring or gurgling.
- Foaming or vomit at the mouth .
If you witness an overdose, it is essential to contact emergency services as soon as possible at 613-575-2000. A naloxone kit alone may not be enough to reverse the effects of opioids. Medical attention may be required in certain overdose situations. Naloxone kits are available at the MCA Wholistic Health & Wellness Program’s Addictions Services office.
For more information on overdose prevention services, addiction services, or if you are interested in obtaining naloxone kits, please contact WHW Addictions Services at 613-575-2341 ext. 3115.